Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 1, 2017, 3:02 PM EDT for Upson County, Georgia. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2017, 3:02 PM EDT (19:02 UTC)
- Expired
- Jun 1, 2017, 3:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Upson County, GA
The radar
The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 3:05 PM EDT | TSTM WND DMG | 2 Ssw The Rock, GA | A BARN AND A CAMPER WAS DAMAGED ON THE 100 BLOCK OF ROCK HILL SCHOOL ROAD. A GUST OF 44 MPH WAS ALSO MEASURED IN THE SAME LOCATION. |
| Jun 1, 3:05 PM EDT | TSTM WND DMG | 2 Ssw The Rock, GA | BARN DESTROYED AND CAMPER DAMAGED ON THE 100 BLOCK OF ROCK HILL SCHOOL ROAD. A GUST OF 44 MPH WAS ALSO MEASURED IN THE SAME LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384
WWUS82 KFFC 011902
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
302 PM EDT THU JUN 1 2017
GAZ069>071-081-011930-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
302 PM EDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR...SOUTHWESTERN
MONROE...NORTHEASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL
330 PM EDT...
At 302 PM EDT...a strong thunderstorm was over The Rock, or near
Thomaston...moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Yatesville, Culloden, The Rock, Redbone, Logtown and Brent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3293 8429 3301 8425 3302 8399 3277 8410
TIME...MOT...LOC 1902Z 290DEG 11KT 3296 8426
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 1, 2:11 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 1, 2:11 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 211 PM EDT Thu Jun 1 2017 .PREV DISCUSSION... /Issued 727 AM EDT Thu Jun 1 2017/ PREV DISCUSSION... /Issued 424 AM EDT Thu Jun 1 2017/ SHORT TERM /Today through Friday/... Current satellite loop shows mostly high clouds across the state with the main moisture plume laying across central and south GA. This moisture plume is associated with the old frontal boundary that has finally moved south allowing a drier airmass to push into N GA this morning. With the frontal boundary now over central GA will keep diurnally driven convective activity confined to a CSG to MCN and southward line. Instability indices across central GA are very similar to yesterday with CAPE values peaking around 1000-1500 J/kg. Any thunderstorms that do develop should still be heavy rain producers with PWs in the 1.6 in to 1.8 in range through friday. Some thunderstorms are still expected to be strong and may see a severe storm or 2. The primary threats will again be damaging wind gusts with some marginally severe hail and heavy rainfall. This frontal boundary continues to slowly sink southward through the short term so will continue with a very similar forecast for Friday. High temps will stay mainly in the 80s across the area with low temps in the 60s. 01 LONG TERM /Friday Night through Wednesday/... The long term begins with drier air across north GA however moisture returns quickly over the weekend. The deeper moisture appears to stay over central and south GA at least until the first of the week...but this will not rule out at least a slight chance for the north. Still...the pattern is not clear cut and the state remains in a moist and unsettled west to southwest flow until mid week. A strong upper low dropping into the northeast states should push a front into north GA by Tuesday night...and through the remainder of the forecast area during Wednesday. This will bring drier air into much of the area by the end of the long term. Have kept only slight chance for south central counties on Wednesday. An issue for the next forecast cycle will be the development of low pressure in the northern Gulf just beyond this forecast period. The slower and more northern solution of the GFS would keep the possibility of convection in for central GA...while the more progressive ECMWF would push the dry air into FL. 41 && .AVIATION... 18Z Update... Showers and thunderstorms are developing over the area today, and although majority of the convection has fired well within the moisture band over middle Georgia, there is enough of a possibility for storms to impact the Atlanta sites to include TEMPO -TSRA at KFTY and KATL. Winds will generally be light and westerly or variable and calm overnight. BKN-OVC skies will prevail through the period. Restricted visibilities are possible at KCSG and KMCN due to residual moisture into the overnight period. //ATL Confidence...18Z Update... Medium on storms directly impacting the airport during the TEMPO period. High on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 86 63 88 66 / 5 5 10 10 Atlanta 84 66 86 68 / 10 10 10 10 Blairsville 80 57 81 58 / 5 5 20 10 Cartersville 84 63 86 64 / 5 5 10 10 Columbus 83 68 87 70 / 50 20 40 20 Gainesville 83 64 84 66 / 5 5 10 10 Macon 85 66 88 67 / 40 10 30 10 Rome 85 62 87 64 / 10 5 20 10 Peachtree City 84 63 86 65 / 20 10 10 10 Vidalia 85 69 89 70 / 50 30 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....Kovacik AVIATION...31
Hazardous weather outlook, Jun 1, 4:55 AM EDT, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 455 AM EDT Thu Jun 1 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 455 AM EDT Thu Jun 1 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated strong to severe thunderstorms are possible across central Georgia this afternoon and evening. Drier air has spread over north Georgia...however a moist and unstable air mass remains across the south. The primary threats will again be damaging wind gusts with some marginally severe hail and heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... There will be a chance of showers and thunderstorms each day. However...drier air will spread into north Georgia by mid week and thunderstorm chances should be limited to portions of central Georgia on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 1, 3:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
302 PM EDT THU JUN 1 2017
GAZ069>071-081-011930-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
302 PM EDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR...SOUTHWESTERN
MONROE...NORTHEASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL
330 PM EDT...
At 302 PM EDT...a strong thunderstorm was over The Rock, or near
Thomaston...moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Yatesville, Culloden, The Rock, Redbone, Logtown and Brent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3293 8429 3301 8425 3302 8399 3277 8410
TIME...MOT...LOC 1902Z 290DEG 11KT 3296 8426
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:37 PM EDT | Special Weather Statement | FFC | Wilkinson | 38 min |
| Jun 1, 4:29 PM EDT | Special Weather Statement | FFC | Jefferson | 31 min |
| Jun 1, 4:58 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| Jun 1, 5:56 PM EDT | Special Weather Statement | FFC | Emanuel | 49 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.